Alert archive / Indiana / River Flood Warnings in 2026

River Flood Warning 15, NWS Indianapolis, IN

March 4, 2026Owen County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 4, 2026, 5:55 AM EST for Owen County, Indiana. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 5:55 AM EST (10:55 UTC)
Expired
Mar 6, 2026, 4:17 PM EST
In force
58 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Owen County, IN

The radar

The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek (IN) near Cataract (CATI3). The gauge peaked at 16.86 ft at Mar 5, 2026, 10:00 AM EST.

actionminormoderate510152003/0403/0503/0603/07
Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03358000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 3:51 AM EST, 2 hours 4 minutes earlier. Its key messages:

  • Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana
  • A few strong to severe storms possible late today into tonight south
  • Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well
Area forecast discussion, Mar 4, 3:51 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
351 AM EST Wed Mar 4 2026

.KEY MESSAGES...

- Near daily rain and occasional thunderstorm chances this week into
  early next, with an additional 1 to 3 inches of rainfall likely
  through Saturday, will produce widespread minor to moderate flooding
  across central Indiana

- A few strong to severe storms possible late today into tonight south

- Much warmer late week into next week, with near record warmth
  likely Friday and potentially early next week as well

&&

.SHORT TERM (Today and tonight)...
Issued at 351 AM EST Wed Mar 4 2026

Rain continues to fall across much of central Indiana this morning,
as a stalled boundary to our south combines with deep and plentiful
moisture transport in west/southwesterly mean flow aloft. Training
of convection initiating off this boundary produced a widespread 1-3
inches of rainfall across much of the area since yesterday morning,
which has produced widespread minor flooding along small waterways
in the axis of heaviest rainfall near and a couple counties south of
the I-70 corridor, and will eventually produce widespread minor
flooding and locally moderate flooding on the main stem rivers
across southern Indiana.

Precipitable water values will remain anomalously high throughout
the short term, near or above climatological max for the time of
year, though thankfully a respite in the widespread precip should
occur much of today as the rain reinforced boundary remains to the
south and forcing for ascent weakens. However, additional rounds of
rain are expected late today into tonight as a more substantial
upper level wave and surface low approach the area. Additionally,
though convective mode is uncertain and may be quite messy, a
locally strong to severe storm is not out of the question near the
boundary across the far southern portions of the forecast area late
today into tonight, with all hazards on the table, though this will
depend heavily upon how far north the warm front progresses.

Will maintain current Flood Watch, and hold off on further watch
headlines in collab w/ neighbors. Training potential should lessen
with time as the boundary begins to shift, though any moderate or
heavy precip in the aforementioned areas where the heaviest rain has
fallen in the past 24 hours will pose at least some flash flood
risk.

Temperatures today will climb back into the 50s north to the mid 60s
south, with fairly minimal diurnal cooling tonight as the warm front
begins to push further northward with time.

&&

.LONG TERM (Thursday through Tuesday)...
Issued at 351 AM EST Wed Mar 4 2026

Periods of showers and thunderstorms will continue into late week,
though significant breaks are likely at times. The anomalous
moisture and thus hydrologic threats will remain a concern through
at least Saturday, when cold frontal passage will bring at least a
temporary end to rain chances for the latter part of the weekend.

There will be at least a conditional severe threat with this cold
front, primarily late Friday into Saturday, though this remains
highly uncertain.

Additional rainfall through Saturday may be as much as 1-3+ inches,
which could bring several main stem river points in central and
southern Indiana into moderate flood.

After a dry period late in the weekend, the early to middle portion
of next week may again turn active as deep troughing over the
western CONUS promotes strong cyclogenesis somewhere in the central
US, though significant timing and positioning differences in this
troughing, including differences in how long a southwestern US
cutoff low remains cutoff is producing substantial variation in
precip amounts and length of rainfall. Will have to keep a close eye
on this as additional substantial rainfall could worsen and expand
the ongoing minor to moderate flood situation.

Well above normal temperatures are expected throughout the long
term, with record or near record highs in the mid 70s to near 80
appearing likely on Friday. Record highs may be in danger early next
week as well.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1243 AM EST Wed Mar 4 2026

Impacts:

- Poor flying conditions in showers and a few thunderstorms early in
  the period, with wide fluctuations

- Conditions likely deteriorating as this round of precip tapers off
  late tonight and reinforced boundary remains to the south

- Additional showers and perhaps storms late in the period

Discussion:

Widespread showers and a few thunderstorms persist across much of
the area tonight, with conditions fluctuating significantly with the
intensity of precipitation. Conditions across the site range from
IFR to VFR, with poorer conditions generally south and better north.

Will carry some thunder mention at all but LAF at least for the
first 2-3 hours, at least in vicinity form.

This round of precipitation is likely to come to an end around
daybreak, with the rain reinforced boundary remaining to the south.
This should allow for deteriorating conditions as ample low level
moisture remains trapped in a shallow cooler layer beneath a warm
advection inversion aloft.

Another round of rain should move into the area late in the day into
tonight as another upper level disturbance moves into the region.
Thunderstorms cannot be ruled out but are too low probability for
mention at this time.

Winds will be less than 10KT throughout the period, and will be
variable at times, or generally easterly/southeasterly when a
coherent direction is present.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

Flood Watch until 10 AM EST this morning for INZ044>049-051>057-
060>065-067>072.

&&

SHORT TERM...Nield
LONG TERM...Nield
AVIATION...Nield
Hazardous weather outlook, Mar 4, 4:01 AM EST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
401 AM EST Wed Mar 4 2026

INZ021-028>031-035>043-050915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-
401 AM EST Wed Mar 4 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

A few thunderstorms will be possible late today into tonight. Severe
storms are not expected, though heavy rainfall and localized flooding
will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Daily rain chances with moderate to heavy rainfall at times will
lead to increasing chances of flooding by late week.

There is also a chance for thunderstorms at times through Saturday.
A few strong storms are possible late Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report rainfall amounts.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ044>049-051>057-060>065-067>072-050915-
Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-
Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
401 AM EST Wed Mar 4 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Showers and a few thunderstorms continue this morning, with a threat
for flooding. A flood watch remains in effect through 10 AM.

A few thunderstorms will be possible late today into tonight, some of
which could be strong to severe. Additionally, more rainfall could
produce renewed flooding on small streams and waterways.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Daily rain chances with moderate to heavy rainfall at times will
lead to increasing chances of flooding by late week, with widespread
minor to moderate flooding expected on main stem rivers.

There is also a chance for thunderstorms at times through Saturday.
A few strong storms are possible late Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed late today into tonight, and are also
encouraged to report rainfall amounts.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:05 PM ESTSpecial Weather StatementINDMarion25 min
Mar 3, 9:58 PM ESTAreal Flood AdvisoryINDClay, Morgan, Owen, Putnam13 hr
Mar 3, 10:06 PM ESTAreal Flood AdvisoryINDJohnson, Morgan, Shelby8 hr
Mar 3, 10:44 PM ESTRiver Flood WarningINDJohnson21 days
Mar 3, 10:44 PM ESTRiver Flood WarningINDBartholomew16 hr
Mar 3, 10:49 PM ESTAreal Flood AdvisoryINDDecatur, Hancock, Henry, Rush, Shelby12 hr
Mar 3, 10:53 PM ESTSpecial Weather StatementINDClay, Owen, Vigo52 min
Mar 4, 12:24 AM ESTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more5 hr
Mar 4, 1:26 AM ESTAreal Flood AdvisoryINDBrown, Clay, Greene, Monroe, Morgan, Owen and 1 more5 hr
Mar 4, 3:57 AM ESTRiver Flood WarningINDGreene, Monroe, Owen4 days
Mar 4, 3:57 AM ESTRiver Flood WarningINDClay, Greene56 hr
Mar 4, 3:57 AM ESTRiver Flood WarningINDBartholomew, Johnson, Shelby5 days
Mar 4, 3:57 AM ESTRiver Flood WarningINDBartholomew4 days
Mar 4, 3:57 AM ESTRiver Flood WarningINDBartholomew, Jackson5 days
Mar 4, 3:57 AM ESTRiver Flood WarningINDShelby3 days
Mar 4, 5:20 AM ESTAreal Flood WarningINDBartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 1 more8 hr
Mar 4, 7:36 AM ESTRiver Flood WarningINDDecatur53 hr
Mar 4, 7:36 AM ESTRiver Flood WarningINDMarion44 hr
Mar 4, 7:59 AM ESTRiver Flood WarningINDJohnson3 days
Mar 4, 7:59 AM ESTRiver Flood WarningINDHendricks, Morgan5 hr
Mar 4, 9:19 AM ESTSpecial Weather StatementINDSullivan41 min
Mar 4, 9:38 AM ESTSevere Thunderstorm WarningINDGreene, Knox, Sullivan37 min
Mar 4, 10:04 AM ESTSevere Thunderstorm WarningINDDaviess, Knox41 min
Mar 4, 10:07 AM ESTSevere Thunderstorm WarningINDDaviess, Knox38 min
Mar 4, 10:10 AM ESTDense Fog AdvisoryINDBoone, Clay, Fountain, Hamilton, Hancock, Hendricks and 9 more3 hr
Mar 4, 10:17 AM ESTRiver Flood WarningINDBartholomew21 days
Mar 4, 10:35 AM ESTSpecial Weather StatementINDMartin25 min
Mar 4, 10:38 AM ESTSpecial Weather StatementINDMartin22 min
Mar 4, 10:53 AM ESTSpecial Weather StatementINDMartin37 min
Mar 4, 12:17 PM ESTRiver Flood WarningINDMonroe, Morgan, Owen26 hr
Mar 4, 12:17 PM ESTRiver Flood WarningINDMonroe, Morgan, Owen11 hr
Mar 4, 12:17 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike11 days
Mar 4, 12:17 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike16 days
Mar 4, 1:26 PM ESTAreal Flood WarningINDBrown6 hr
Mar 4, 1:34 PM ESTFlood WatchINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 20 more22 hr
Mar 4, 6:09 PM ESTSpecial Weather StatementINDMarion51 min
Mar 4, 6:43 PM ESTSpecial Weather StatementINDMartin32 min

Nearby

River Flood Warnings in Indiana, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.